MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN XLPE PS INSERT SZ 5-6 13MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. LGN XLPE PS INSERT SZ 5-6 13MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 71453254
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Injury (2348); Joint Disorder (2373)
Date of Event 10/30/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that revision surgery was performed.Patient needed to get the right tk done and so at the same time he has requested that we increase the thickness of his insert so we can improve the stability of his left knee.Exchanged the insert for a 15 mm constrained stabilized insert for left knee.
 
Additional Manufacturer Narrative
The associated complaint device was not returned.The clinical/medical team concluded, based on the operative notes, the existing and persistent ¿lax collateral ligament¿ of the left knee most likely resulted in a (loose/asymmetrical) gap imbalance which subsequently led to the early post-op flexion and mid-flexion instability which was partially corrected within a ¿1mm jog of lateral instability¿ with the 15mm revision articular insert.Additionally, the early onset of symptoms and known laxity along with the delay in revision potentially contributed to the severity of the patient¿s worsening symptoms.The patient impact was the continued pain, inability to sleep and other reported progressive symptoms in addition to the revision surgery with an expected brief post-operative rehabilitative phase.However, due to the persistent (albeit minor) lateral laxity/instability post-revision, future similar concerns cannot be definitively excluded.No further medical assessment can be rendered at this time.A review of the production documentation for the corresponding products did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed part revealed no prior complaints for the listed batch.Without the actual product involved, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.
 
Additional Manufacturer Narrative

Brand Name
LGN XLPE PS INSERT SZ 5-6 13MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7921370
Report Number1020279-2018-02022
Device Sequence Number1585615
Product Code JWH
UDI-Device Identifier00885556255834
UDI-Public00885556255834
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K071071
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/08/2026
Device Catalogue Number71453254
Device Lot Number16HM06806
Initial Date Received by Manufacturer 09/05/2018
Supplement Date Received by Manufacturer09/05/2018
09/05/2018
Initial Report FDA Received Date09/30/2018
Supplement Report FDA Received Date03/27/2019
04/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age52 YR